Jump to content
Important Survey - Please Participate ×

Tapering and surviving


[mi...]

Recommended Posts

Hello

 

My name is miamia and have started the process of tapering of z-drugs and Benzos. I have other issues that have caused trouble sleeping so I have been on and off (mostly on) the z drugs for 7 years.  I have also been struggling with depression on and off for many years and this spring while trying to start AD I was put on Xanax for rebound anxiety.  The slow release kind, started with 0,5mg and was soon up to 1,5mg.  Things got so bad depression wise and I could not tolerate any AD medication that I  decided to get ECT treatment.  On the day before your ECT you have to take out all BZ as they can interfere with the procedure.  Well guess what.  That day before the ECT became a hell with BZ withdrawal. 

 

I figured things out and faced the fact.  I was dependent on BZ and z-drugs, the BZ were interfering with my ECT treatment and just making my depression worse so I found the Ashton manual.  Discussed with the doctor at the hospital where I get my ECT and we agreed on me starting the tapering process. 

 

We decided to go over from Xanax and ambien to Diazepam and do a slow tapering from there. I started from around maybe total 30mg Diazepam and have now tapered stubbornly and to fast maybe down to 11mg.

 

I see positive things happening.  My depression is lifting, my ECT is working and being phased out to maintenance treatment. I have the withdrawal symptoms coming and going, mostly bad days but now starting to get good days in between.

 

I can survive this.

 

Best regards to all of you

Link to comment
Share on other sites

Hello miamia :hug:  Welcome to BenzoBuddies!. 

 

You made a good decision to taper off these drugs, but be careful not to taper too quickly.  If you were on benzodiazepines more than a few weeks, they should be tapered off slowly. It is suggested to taper no more than 5-10% every 10-14 days. 

 

It does sound like you are doing okay so far, well done to you!  We have a great bunch of people here, our members have been through all aspects of benzodiazepine use and withdrawal, and will share their experiences with you.

 

I would suggest that you read the Ashton Manual, an excellent resource about these types of drugs and how to withdraw. It was written by an expert in the field.

 

I'll leave you a few links:

 

The Ashton Manual

 

Withdrawal Support

 

General Taper Plans

 

If you would be so kind as to add a signature (history of meds/doses etc) it will allow others to see where you are in the process so they can better support you. ”Create a signature”

 

Welcome aboard

 

Magrita

 

Link to comment
Share on other sites

Thank you Margrita for your kind words.  I read your story and was inspired.

 

I will start to take my tapering more slowly now that I have gotten to the 10mg mark.  I have hade 2 good days now, but it suddenly turned on me this afternoon when the withdrawal symptoms came to knock me down.  Pain, aches, irritation, lack of energy, tired tired tired but not able to rest.  These windows, waxing and waining of symptoms is very hard but after reading all of the stories here I know I will be able to to this.

 

Best to you all

miamia

Link to comment
Share on other sites

×
×
  • Create New...